MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT B-HCG CARTRIDGE

ABBOTT POINT OF CARE I-STAT B-HCG CARTRIDGE
Catalog Number 05P58-25
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4) apoc labeling was evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 27-mar-2024, abbott point of care (apoc) was contacted by a customer regarding i-stat b-hcg cartridges that yielded a positive result on a 13 year old female patient with osteogenesis imperfecta.There was no additional patient information at the time of this report.Return product is available for investigation.Method date tested results sample i-stat (b)(6) 2024 09:26 30.3 1 i-stat (b)(6) 2024 09:50 23.7 2 there are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.I-stat positive cut-off values: b-hcg < 5.0 iu/l negative 5.0 < ss-hcg < 25.0 iu/l indeterminate b-hcg >25.0 iu/l positive intended use: the i-stat® total beta-human chorionic gonadotropin (b-hcg) test is an in vitro diagnostic test for the quantitative and qualitative determination of b-hcg in venous whole blood or plasma samples using the i-stat 1 analyzer systems.The test is intended to be used as an aid in the early detection of pregnancy and is for prescription use only.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 29-apr-2024.A review of the device history record confirmed the cartridge lot met finished goods release criteria.Cartridge testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.An (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified for total b-hcg cartridge lot f23311a.

Brand Name
I-STAT B-HCG CARTRIDGE
Common Device Name
B-HCG CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
princeton, NJ K2H 8-V4
CA   K2H 8V4
6136123525
MDR Report Key19023292
Report Number2245578-2024-00071
Device Sequence Number17113852
Product Code DHA
UDI-Device Identifier10054749001009
UDI-Public10054749001009
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K133002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2024
Device Catalogue Number05P58-25
Device Lot NumberF23311A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age13 YR
Patient SexFemale